MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 9X90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER TI SAI POLY 9X90MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179704990
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual examination found that the threads on the poly screw¿s tulip head had become torn off.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tulip head threads becoming torn off cannot be positively determined.However, noted damage suggests that inadvertently cross threading occurred.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Screw was inserted with correct screw driver and no issues.Rod was placed in construct and locking caps were inserted.The locking caps for the sai screw could not be tightened although rod seemed to be seating well in screw head.A second locking cap was taken trying again to lock it.The it was realized that the issue was with the screw and not the locking cap.Accordingly the screw was replaced with a new one and everything could be completed without a problem.Patient consequence?: no.Action taken for procedure:new screw was inserted.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.

Brand Name
VIPER TI SAI POLY 9X90MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7752082
Report Number1526439-2018-50737
Device Sequence Number1910913
Product Code NKB
UDI-Device Identifier10705034265865
UDI-Public(01)10705034265865
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179704990
Device Catalogue Number179704990
Device Lot NumberTBTZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1